[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPp] Adhesive allgery

In regard to the kids getting rashes after site changes.  Matthew also gets a 
bit red and sometimes bumpy in the area the site was.  I mentioned this to 
our endo and she said that as long as it is gone by the time we do the next 
site change, which for us is every other day...then it is fine.  Anyone who 
applies something "foreign" to the skin and leaves it there for longer than a 
day, would develop redness, especially if the foreign object applied has 
adhesive.  IF a rash lasts longer or worsens over 2 days then they would 
suspect the child to be allergic to the foreign object.
Did I make sense???
I apply nothing to Matthew before site changes except the IV 3000, and then 
it dries and I insert.  When I do a site change, I just quickly pull the site 
off and put him in the tub. When he is done, I rub some alcohol on the old 
site to remove any adhesive left behind, which is practically nothing, and I 
then apply a triple antibiotic ointment (not cream) and repeat the next 
morning.  By the time I do the next site change all that is left is the tiny 
red mark or sometimes a little bump where the old site was.
By the way, the triple antibiotic ointment is a bargain brand (CVS), very 

Sarah  :)  Mom to Matthew (6) MM Paradigm since May 2002, dxd 3/99 and 
Victoria (7) Non-D...Love My kids!
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml